Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
flyjumper

Using Retin-A And Bp, When Can I Stop Using The Bp?

I have just finished my second month after being prescribed to use retina-a (at pm) and Benzoyl peroxide 5% (at am) along with monocicline twice daily. I have to say that my face is looking a lot better, especially since the initial breakout, and I am quite happy with my progress. However, I wanted to know when I can stop using the BP 5% because it makes my face look greasy (shiny) but I don't want to stop using it too soon and start breaking out again.

Also while I'm at it, when should I stop using the monocicline? I am going to see my doctor tomorrow and I will ask him, I just wanted another opinion.

Share this post


Link to post
Share on other sites

the thing I would get rid of first is the antibiotic....ask about tapering off, I'd insist on it even though they may say it isn't necessary, what's the harm in tapering off, and it may help your body adjust

keep on the topicals until you are off the antibiotic, once off then you can start tapering one or the other to every other day and see how your skin reacts

I've been there before, you have to make changes slowly, tapering off on antibiotics AND topicals....do not change too much once you get clear....acne is a sneaky foe, stay on top of it!

congrats on your progress so far!

Share this post


Link to post
Share on other sites

I have just finished my second month after being prescribed to use retina-a (at pm) and Benzoyl peroxide 5% (at am) along with monocicline twice daily. I have to say that my face is looking a lot better, especially since the initial breakout, and I am quite happy with my progress. However, I wanted to know when I can stop using the BP 5% because it makes my face look greasy (shiny) but I don't want to stop using it too soon and start breaking out again.

Also while I'm at it, when should I stop using the monocicline? I am going to see my doctor tomorrow and I will ask him, I just wanted another opinion.

All the methods of treatment you are using (topical retinoid + topical antibiotic + oral antibiotic) are used to control acne but they cannot achieve remission. Thus, if you stop them it it is likely that your acne will return, particularly if you are young and/or had severe acne.

If I were you I would stop only 1 of the antibiotics (BP if it is irritating) and stay on the monocicline.

http://www.acne.org/messageboard/index.php?app=core&module=attach&section=attach&attach_rel_module=post&attach_id=35011

Good luck

Share this post


Link to post
Share on other sites

Use CVS oilpads to take of the greasy look and shine off your face. Continue to use the bp and retina and antibiotics until your dermatologist tells you otherwise.

Share this post


Link to post
Share on other sites

Use CVS oilpads to take of the greasy look and shine off your face. Continue to use the bp and retina and antibiotics until your dermatologist tells you otherwise.

So the oilpads won't remove the benzoyl peroxide? I was always confused about this... Does the BP go on the skin or does it soak into the skin? If it soaks in, then I see how this would work (the oilpads).

Thanks for the help

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×